MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE

AIZU OLYMPUS CO., LTD. OES BRONCHOFIBERSCOPE
Model Number BF-3C40
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer suspected device was returned for investigation.The olympus service center confirmed the reported event during inspection and testing.Upon evaluation of the returned device the following defects were found, due to a pinhole on angle rubber, water tightness lost, due to a pinhole on connecting tube, water tightness lost, connecting tube coating peeling.(1mm2 or more), adhesive on angle rubber chipped, connecting tube wrinkled, due to wear of angle wire, bending angle in up direction did not meet the standard value, adhesive around objective lens peeled, universal cord dented, universal cord scratched, image guide bundle significant breakages, connecting tube dented, and connecting tube buckled.The faulty parts will be replaced, and the device will be returned to the user facility.The subject device was returned to olympus for device evaluation and investigation confirmed the reported issue during investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The investigation noted that it has been more than one year since the device was manufactured.The investigation did not establish a definitive root cause for the reported event.According to the investigation, the event was caused by stress of repeated use, external factors, or handling.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
A user facility submitted a repair request to the olympus service center, for a cysto-nephro videoscope, having air/water leaking from the scope angle rubber.Upon inspection and testing of the returned device, coating on the scope image guide snake tube was found peeling.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.There was no report of patient harm or user injury associated with this event.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16811529
Report Number9610595-2023-06693
Device Sequence Number2959239
Product Code EOQ
UDI-Device Identifier04953170339219
UDI-Public04953170339219
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023984
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-3C40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2023
Initial Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown